Couldn't find what you looking for?

TRY OUR SEARCH!

I am a 49 year old female and I have read all the posts concerning methadone and weight gain. First of all I am in a 12 step program and have been for years. An addict is an addict no matter what your drug of choice is or was! It is equally as hard to come off of pain pills as it is Heroin and sometimes harder. Alcohol is a drug as well for those who thought they might skate that issue when reading this.
I have also been on methadone for years (5 0r6) and was offerred methadone as an alternative to all the other pain pills I was on after a neck surgery. I do agree that if I hadn't been taking the other pain meds like a person who consumes lots of candy, (for the buzz), then I wouldn't have been put on the methadone and I also told my Dr. that I am in recovery so I didn't want the buzz effect. As far as "pill people" not deserving methadone help, I disagree! Help is for those who want it not for just those who need it! I am sorry that there is a waiting list and that people are dieing, however, pill people die, alcoholics die and no one, in fact gets out alive. It is very sad, as in any addiction, that anyone of God's beautiful children die in withdrawals of any kind. My interest was the part about weight, as I have not been able to loose weight no matter what and I stay constipated. I noticed all the discussions on weight and I was like, "OH!", "That's why!" I want to be free of methadone for so many reasons but when I go for help they always ask me "How are you going to control your pain?" I am at 15mlgs./day and I have weaned off of everything and weaned down to the 15mlgs./day. I can't get into treatment facilities because I am not consiedered over doing it, my Dr. gave it to me for pain and I haven't enough money for costly treatments. So here's the big question...."How can I detox safely, and what happens when you start detoxing and how long does the worste part of deox last? I did cold turkey from a combo of oxy and methadone about 4 years ago and I was in accute withdrawals for weeks and in the E.R. twice with dehydration. It was a methadone clinic that saved me and, by the way...I was turned down at the clinics here because I was a pain pill person. It was by the grace of God that one (new) clinic (at that time) decided to help me because I was in critical shape. I had just moved here and had no Dr. at that time. I do agree that methadone is wonderful for the issues of pain and addiction to opiates but that it can have side effects whe taken long term as any drug. I didn't know that it made your issues worse and that it hurt your teethe too. I have lost teethe and now need dentures on top.
SOOOOO CAN SOMEONE TELL ME IF THE WITHDRAWALS ARE GOING TO BE DRAWN OUT LIKE IT WAS WHEN I CAME OFF OF OXY AND METAHDONE AT THE SAME TIME OR DOES THE INITIAL THROWING UP, DIARRHEA, AND SKIN CRAWLING IRRITATION LAST ONLY A COUPLE OF DAYS, AND WHERE CAN I GET HELP?

Loading...

Hi campmarquez, it sounds to me like you've got a lot on your mind and I'm sorry that things have been tough for you but I'm glad you've been optimistic and doing better. I can tell you that coming off methadone from what I understand is difficult. Have you considered weaning yourself off it slowly?
Reply

Loading...

I am sorry for your pain and all what u went trough. You said it right,an addict is an addict,addicted to methadone or xanax is the same sh*t,even the withdrawal from xanax can be harder! I was on withdrawal from methadone and xanax at the same time and I can tell you that i would rather choose the methadone withdrawal than the xanax. To answer your question,u will have the withdrawal,no one gets away without it,you will have to go trough it. How long? that i can't answer you,it depends from person to person,how your metabolism is,so there are so many factors. I am glad u mentioned one thing while u are on methadone,and that is that you can not loose on weight whatever you trying ! I have the same problem.I have always the same pounds and they go never up or down !
I was 2 times on rehab, detoxification from methadon and benzos,the first time I did it well and came out clean BUT,the Satan caught me again and I took methadon again ! I was addicted ,Again !
The second detox went not good. My withdrawals were MUCH more stronger,so they put me on a 300mg morphine per day so that I don't feel the pain and don't get insane. I was only 8 days in the clinic and there was no improvement! I was on the 8th day like i was on the first day one the same therapy !! I decided to quit the detox cause i was only stunned from morphium and there was not a single step forward,so i asked myself what's the point ? They gladly kicked me out and sent me home with the official explanation : You are psychically not ready to get off methadon ??!?! I was so angry at the whole clinic and the doctors cause they did not know how to help me and their explanation was so stupid ! I mean...am I the only one who is wondering about their explanation.What do you think ? Please,can somebody here tell me why was i unable to get off methadone??!?

After all,i said to myself that i will never ever go back to that detox program ! I will stay on my methadone dose (8ml per day) until i die or if i find some better clinic.
Reply

Loading...

i can tell you what i think and you can decide if you like my advice or not ive been on methadone for years same reasons as you guys ive cold turkied it once went from 200 to 40 in a week then pulled off it ill never do that again i went through withdrawal for 2 and a half months. so ive spent the last 8 months or so tapering down the dose slowly. im at 25 mg a day i can tell you that if your dose is 15 or 25 your withdrawals wont be 2 months it will be about 14 days some people as long as 20 when ur on high dose the wd can last several months. The clinics will tell you your not ready no matter what you tell them its a cash buisness like any other drug business there goal is to keep you on it and on alot of it. they will tell you things like your gonna relapse or your not ready dont listen to them. i went to my dr after they told me the same thing and i said listen doc i cant do this anymore i need to wean down off this drug and he helped me get down on the dose. i also have pain management issues and some psych issues especially with anxiety and i can tell you this it makes your anxiety alot worse especially in withdrawal but once you really fight it and decide your ready you will be and youll beat it. im about 2 stop methadone a 2nd time make that 3 actually the 2nd time was a failure i wasnt mentally ok at the time had a death in the family so to keep myself from using i went back on it. that was my mistake. the anxiety and the shitty feelings you feel will go away however methadone wd is the worst because it last for awile but once you get through the worst part youll feel alot better. methadone also makes you crave sugar like crazy ive found with myself that getting to a low dose cutting out sweets and eating healthy especially alot of berries made a big difference and helped me lose weight i also excercise which makes the biggest difference. also talk about whats goin on with someone if not a counseler who understands you then a friend. just get it out if u know what i mean. whoever said your not ready wants u to stay on the drug talk with your dr about getting off it slowly some drs will be very reluctant to prescribe methadone but they arnt when i comes to oxy so just be honest you might have to see a another dr if yours wont do it but i promise you this there are drs who prescribe it i am proof of that. you just gotta be honest and hope the dr is trained and sympathetic i wish you the best of luck and any other questions please just ask. if you have a fast metabolism your withdrawal from 15 mg will only be 7 days and for 20 mgs its up to 10 and for 25 up to 14 basically takes the same amount of time that it did when they first put u on methadone and bumped up the dose every 4 to 5 days wean down the same way excercise eat better stay active its what i did and its why ill succeed also make sure your in the right state of mind if your not you will fail if you are nothing can stop you. -Jimmy
Reply

Loading...

Eating GOOD regularly and exercise helps quite a bit. Even if you do not feel like it~DO IT, it will help
Reply

Loading...

Medo,I totally agree about your comment on Xanax. It is a B!(#% getting off of these! I went from 2~2mg to 1mg/a day to 1/2 that. When I started the 1/4 of a 1 mg. It was pure agony. I lost 12 lbs in a week. My skin was cold and sweaty, no sleep. If you are thinking of getting on Xanax~think real hard!!! While I was on the whole dose, my face broke out. The prescribing Dr would give me no answer, for it. He wrote me for over 12 year's for it. Xanax is not a long term drug! My memory is shot and it has caused me alot of other problems, w/ this drug. They should name it BAD DRUG. I have had and seen many Loved one's, Associates and Friends die of Xanax along with Methedone (usually). So sad! I can pop alot of Xanax; my high tolerance-probably because of my past Benzo-Barbituate use. If you only knew; how many I can take. I want off of them, but it's exrememly hard. I beleive harder than Methedone or Methadose!

Reply

Loading...